Alert archive / California / Wind Advisories in 2014
Wind Advisory 27, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Oct 21, 2014, 3:22 PM PDT for Siskiyou County, California; Lake County, Oregon. It took effect at Oct 22, 2014, 1:00 PM PDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2014, 3:22 PM PDT (22:22 UTC)
- In effect from
- Oct 22, 2014, 1:00 PM PDT
- Expired
- Oct 23, 2014, 11:00 AM PDT
- In force
- 22 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Lake County, OR
The radar
The Medford radar (KMAX), 104 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639 WWUS76 KMFR 212222 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 322 PM PDT TUE OCT 21 2014 ...GUSTY WINDS IN THE SHASTA VALLEY IN NORTHERN CALIFORNIA AND HIGHWAY 31 IN EASTERN OREGON WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... .A COLD FRONT WILL BRING GUSTY WINDS TO NORTHERN CALIFORNIA AND PARTS OF EASTERN OREGON WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE STRONG WINDS WILL IMPACT TRAFFIC IN THE SHASTA VALLEY OF NORTHERN CALIFORNIA AND ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. CAZ081-221200- /O.NEW.KMFR.WI.Y.0027.141022T2000Z-141023T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 322 PM PDT TUE OCT 21 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT WEDNESDAY. * WINDS...SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...WEDNESDAY AFTERNOON PEAKING WEDNESDAY EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS...INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR WEED WILL BE IMPACTED. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ031-221200- /O.NEW.KMFR.WI.Y.0027.141022T2000Z-141023T0600Z/ CENTRAL AND EASTERN LAKE COUNTY- 322 PM PDT TUE OCT 21 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT WEDNESDAY. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY EVENING. * LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE AND SILVER LAKE. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FB
4 follow-up statements
003 WWUS76 KMFR 221002 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 302 AM PDT WED OCT 22 2014 ...GUSTY WINDS IN THE SHASTA VALLEY IN NORTHERN CALIFORNIA AND HIGHWAY 31 IN EASTERN OREGON THIS AFTERNOON AND EVENING... .A COLD FRONT WILL BRING GUSTY WINDS TO NORTHERN CALIFORNIA AND PARTS OF EASTERN OREGON THIS AFTERNOON AND EVENING. THE STRONG WINDS WILL IMPACT TRAFFIC IN THE SHASTA VALLEY OF NORTHERN CALIFORNIA AND ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. CAZ081-222215- /O.CON.KMFR.WI.Y.0027.141022T2000Z-141023T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 302 AM PDT WED OCT 22 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS...SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...WEDNESDAY AFTERNOON PEAKING WEDNESDAY EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS...INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR WEED WILL BE IMPACTED. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ031-222215- /O.CON.KMFR.WI.Y.0027.141022T2000Z-141023T0600Z/ CENTRAL AND EASTERN LAKE COUNTY- 302 AM PDT WED OCT 22 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY EVENING. * LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE AND SILVER LAKE. * IMPACTS...THE STRONGEST WINDS WILL OCCUR ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
267 WWUS76 KMFR 222111 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 211 PM PDT WED OCT 22 2014 ...GUSTY WINDS IN THE SHASTA VALLEY IN NORTHERN CALIFORNIA AND HIGHWAY 31 IN EASTERN OREGON THIS AFTERNOON THROUGH THURSDAY MORNING... .A COLD FRONT WILL BRING GUSTY WINDS TO NORTHERN CALIFORNIA AND PARTS OF EASTERN OREGON THIS AFTERNOON AND EVENING. THE STRONG WINDS WILL CONTINUE OVERNIGHT AND WILL IMPACT TRAFFIC IN THE SHASTA VALLEY OF NORTHERN CALIFORNIA AND ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. CAZ081-230900- /O.EXT.KMFR.WI.Y.0027.000000T0000Z-141023T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 211 PM PDT WED OCT 22 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THURSDAY. * WINDS...SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THIS AFTERNOON PEAKING LATE THIS EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS...INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR WEED WILL BE IMPACTED. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ031-230900- /O.EXT.KMFR.WI.Y.0027.000000T0000Z-141023T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 211 PM PDT WED OCT 22 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THURSDAY. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THIS AFTERNOON THROUGH THURSDAY MORNING. * LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE AND SILVER LAKE. * IMPACTS...THE STRONGEST WINDS WILL OCCUR ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
570 WWUS76 KMFR 230933 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 233 AM PDT THU OCT 23 2014 ...GUSTY WINDS IN THE SHASTA VALLEY IN NORTHERN CALIFORNIA AND HIGHWAY 31 IN EASTERN OREGON THROUGH THURSDAY MORNING... .A COLD FRONT IS BRINGING GUSTY WINDS TO NORTHERN CALIFORNIA AND PARTS OF EASTERN OREGON THIS MORNING. THE WINDS HAVE PEAKED...BUT ARE STILL STRONG ENOUGH TO IMPACT TRAFFIC IN THE SHASTA VALLEY OF NORTHERN CALIFORNIA AND ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. CAZ081-231800- /O.CON.KMFR.WI.Y.0027.000000T0000Z-141023T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 233 AM PDT THU OCT 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS...SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL DIMINISH THROUGH THIS MORNING. * LOCATIONS INCLUDE: WEED. * IMPACTS...INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR WEED WILL BE IMPACTED. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ031-231800- /O.CON.KMFR.WI.Y.0027.000000T0000Z-141023T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 233 AM PDT THU OCT 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL DIMINISH THROUGH THIS MORNING. * LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE AND SILVER LAKE. * IMPACTS...THE STRONGEST WINDS WILL OCCUR ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
989 WWUS76 KMFR 231635 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 935 AM PDT THU OCT 23 2014 CAZ081-231745- /O.CAN.KMFR.WI.Y.0027.000000T0000Z-141023T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 935 AM PDT THU OCT 23 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO BE OUT OF THE SOUTH AT 20 TO 30 MPH TODAY. $$ ORZ031-231800- /O.CON.KMFR.WI.Y.0027.000000T0000Z-141023T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 935 AM PDT THU OCT 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL DIMINISH LATE THIS MORNING. * LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE AND SILVER LAKE. * IMPACTS...THE STRONGEST WINDS WILL OCCUR ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 21, 3:09 PM PDT, 13 minutes earlier.
Area forecast discussion, Oct 21, 3:09 PM PDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
309 PM PDT TUE OCT 21 2014
.SHORT TERM...THE ATMOSPHERE WILL REMAIN QUIET TONIGHT AS WE ARE
IN BETWEEN TWO STORMS. THE NEXT FRONT IS EXPECTED TO BRING WINDS
TO THE COASTAL WATERS TONIGHT WITH WINDS SPREADING INLAND ON
WEDNESDAY. BASED ON REDDING TO MEDFORD GRADIENT BETWEEN 4-5 MB
WEDNESDAY AFTERNOON..I HAVE ISSUED A WIND ADVISORY FOR THE SHASTA
VALLEY FOR WEDNESDAY AFTERNOON THROUGH EVENING. IN ADDITION
SOUTHWEST WIND AT 700MB IS AROUND 50KTS AND HAVE ALSO ADDED THE
SUMMER LAKE AREA OF HIGHWAY 31 IN THE WIND ADVISORY TOMORROW
EVENING. ALSO EXPECT GUSTY SOUTHEAST WINDS FOR THE ROGUE VALLEY
BUT THE GRADIENTS DONT APPEAR STRONG ENOUGH FOR A WIND ADVISORY
HERE IN MEDFORD. THIS FRONT HAS TAPPED INTO PLENTY OF MOISTURE AND
STARTING WEDNESDAY AFTERNOON..THE CURRY COUNTY COAST COULD SEE 3-4
INCHES OF RAIN. DOWNSLOPING WILL KEEP RAIN OUT OF THE ROGUE VALLEY
UNTIL WEDNESDAY NIGHT AND ABOUT A QUARTER TO HALF INCH CAN BE
EXPECTED. THE FRONT AND MOST OF THE RAIN ARE EXPECTED TO MOVE
THROUGH THE AREA BY THURSDAY MORNING...WITH SHOWERS IN THE AREA
THURSDAY. ANOTHER ROUND OF MODERATE RAIN IS EXPECTED ON FRIDAY AS
ANOTHER FRONT MOVES INLAND. /FB
.LONG TERM...SATURDAY, OCTOBER 25TH THROUGH TUESDAY, OCTOBER 29TH.
NEAR TO SLIGHTLY ABOVE AVERAGE TEMPERATURES ARE EXPECTED DURING THIS
TIME PERIOD ALONG WITH ABOVE NORMAL PRECIPITATION.
MORE SPECIFICALLY, AN ACTIVE SOUTHWEST FLOW STORM TRACK WILL PERSIST
OVER THE THE FORECAST ARE THROUGH THE PERIOD. FRIDAY NIGHT SURFACE
LOW PRESSURE AROUND 990 MILLIBARS IS EXPECTED TO MOVE INSIDE OF 130
WEST LONGITUDE AND THEN WILL MAKE LANDFALL OVER THE OLYMPIC
PENINSULA IN WESTERN WASHINGTON OR VANCOUVER ISLAND, BRITISH
COLUMBIA. PRECIPITABLE WATER VALUES WILL BE NEAR 1.25 INCHES AS THIS
SYSTEM ARRIVES AT OUR COASTLINE. WITH THE LOW CENTERED WELL NORTH OF
THE AREA, THE LOW LEVEL WIND TRAJECTORY WITH THIS FRONTAL SYSTEM
WILL BE PREDOMINATELY FROM THE SOUTH. THIS MEANS THAT COASTAL
MOUNTAINS WESTWARD AND NORTHERN CALIFORNIA STAND TO SEE THE MOST
PRECIPITATION FROM THIS FRONTAL SYSTEM, BUT IT DOES APPEAR THE COLD
FRONT FROM IT WILL REMAIN INTACT INTO AT LEAST THE CASCADES.
SUNDAY INTO MONDAY LOOKS TO BE A MILD REPRIEVE IN THE WET WEATHER AS
TRANSIENT HIGH PRESSURE BRIEFLY BUILDS ACROSS THE AREA AND THEN
DEPARTS. THE NEXT FRONTAL SYSTEM, WHICH WILL CONTAIN THE REMNANTS OF
HURRICANE ANA, WHICH RECENTLY AFFECTED HAWAII, IS DUE IN WITH MORE
WIND AND RAIN LATE MONDAY INTO TUESDAY. BTL
&&
.AVIATION...21/18Z TAF CYCLE...
A FEW LIGHT RAIN AND MOUNTAIN SNOW SHOWERS THIS MORNING WILL LINGER
INTO THE EARLY AFTERNOON IN THE OREGON CASCADES BEFORE ENDING. SOME
LIGHT RAIN IS ALSO EXPECTED ALONG AND NEAR THE COAST RANGE THIS
MORNING, LINGERING, BUT DIMINISHING IN COVERAGE THIS AFTERNOON.
EXPECT TOTAL MOUNTAIN OBSCURATIONS IN THE OREGON CASCADES AND IN THE
CURRY COASTAL MOUNTAINS THIS MORNING TO BECOME PARTIAL THIS
AFTERNOON, AND PARTIAL OBSCURATIONS ELSEWHERE TO GENERALLY LINGER
THROUGH THE DAY. TONIGHT A FRONTAL BOUNDARY APPROACHING THE COAST
WILL CAUSE WINDS ABOVE THE SURFACE TO INCREASE SHARPLY, RESULTING IN
THE POTENTIAL FOR LOW LEVEL WIND SHEAR AROUND AND NEAR THE COAST AND
COAST RANGE, WHERE SURFACE WINDS SHOULD BE RELATIVELY WEAK.
RAIN WILL REACH THE COAST THIS EVENING THROUGH TONIGHT...AND
CEILINGS WILL LIKELY LOWER TO MVFR FOR ALL AREAS OF THE COAST BY
SUNRISE, WITH THE COAST RANGE BECOMING TOTALLY OBSCURED. VFR SHOULD
PREVAIL INLAND FROM THE COAST RANGE THROUGH NOON ON WEDNESDAY.
BTL/SK
&&
.MARINE...UPDATED 1100 AM PDT TUE 21 OCT 2014...
A HEAVY WEST SWELL IS SUBSIDING SOME IN THE COASTAL WATERS THIS
MORNING, BUT IS STILL LARGE, WITH SEAS 11 TO 12 FEET AT THE BUOYS AS
OF 11AM PDT. AN APPROACHING STRONG FRONT WILL RAMP UP THE WINDS
TODAY AND, MORE SO TONIGHT, BRINGING GALES INITIALLY TO THE NORTHERN
WATERS THIS EVENING AND THEN TO MOST AREAS ON WEDNESDAY AS THE FRONT
MOVES SLOWLY FROM FROM NORTH TO SOUTH. VERY STEEP HAZARDOUS SEAS
WILL ACCOMPANY THE FRONT AS WEST SWELL COMBINES WITH INCREASING WIND
WAVES TO PRODUCE CHAOTIC AND DANGEROUS SEAS. WINDS AND SEAS WILL
LOWER SOME WEDNESDAY NIGHT INTO THURSDAY BEFORE ANOTHER ROUND OF
STRONGER WINDS ACCOMPANIES THE NEXT FRONTAL SYSTEM FRIDAY INTO THE
WEEKEND.
THERE IS SOME UNCERTAINTY ON THE TIMING AND PROGRESSION OF THE GALES
OVER THE WATERS WITH THE APPROACHING FRONT. WE HAVE TAKEN A BLEND OF
THE MODELS WITH RESPECT TO TIMING...AND WE EXPECT THE GALES WILL BE
REACHING WITHIN SEVERAL NAUTICAL MILES OF THE COAST AS THE FRONT
MOVES INLAND ON WEDNESDAY.
BTL/SK
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT WEDNESDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 5 PM PDT WEDNESDAY FOR
PZZ350-356-370-376.
GALE WARNING FROM 5 AM TO 5 PM PDT WEDNESDAY FOR PZZ350-356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THURSDAY
FOR PZZ350-356-376.
GALE WARNING UNTIL 5 PM PDT WEDNESDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
AFTERNOON FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM WEDNESDAY TO 5
PM PDT THURSDAY FOR PZZ370.
FJB/BTL/MASThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:58 AM PDT | Gale Warning | MFR | 47 hr | |
| Oct 21, 2:58 AM PDT | Hazardous Seas Warning | MFR | 47 hr | |
| Oct 21, 2:58 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 3 days | |
| Oct 21, 3:52 PM PDT | Small Craft Advisory for Winds | MFR | 25 hr | |
| Oct 21, 3:52 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 60 hr |
Nearby
Wind Advisories in California, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.